Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 8:55 PM CST for Cass County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 8:55 PM CST (02:55 UTC)
- Expired
- Mar 25, 2003, 9:45 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cass County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
127 WUUS54 KSHV 260255 SVRSHV TXC067-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 855 PM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 945 PM CST * AT 855 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF ATLANTA... MOVING EAST AT 25 MPH. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS UNTIL 945 PM CST. LAT...LON 3325 9408 3295 9410 3297 9458 3325 9453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:40 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 25, 5:40 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 540 PM CST TUE MAR 25 2003 SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH HEADERS. SECOND WATCH...IN EFFECT UNTIL 11 PM...LATER REALIGNED TO ENCOMPASS ALL OF SOUTHWEST ARKANSAS. THE WATCH IN EFFECT UNTIL 9 PM COVERS SE OK AND PORTIONS OF NE TX. VII .SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 8 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 25, 6:35 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
635 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM CLARKSVILLE TX .88 INCH HAIL
03/25/03 RED RIVER REPORT FROM LAW
ENFORCEMENT
0625 PM AVERY TX .75 INCH HAIL
03/25/03 RED RIVER REPORT FROM GENERAL PUBLIC
15Local storm report, Mar 25, 7:50 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM BOXELDER TX 1.00 INCH HAIL
03/25/03 RED RIVER REPORT FROM LAW
ENFORCEMENT
0735 PM ARGO TX .75 INCH HAIL
03/25/03 TITUS REPORT FROM LAW
ENFORCEMENT
0740 PM 12 W ASHDOWN AR .75 INCH HAIL
03/25/03 LITTLE RIVER REPORT FROM LAW
ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:01 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 29 min |
| Mar 25, 6:35 PM CST | Severe Thunderstorm Warning | SHV | Red River | 25 min |
| Mar 25, 7:01 PM CST | Severe Thunderstorm Warning | SHV | Titus | 44 min |
| Mar 25, 8:04 PM CST | Severe Thunderstorm Warning | SHV | Morris | 41 min |
| Mar 25, 10:03 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 42 min |
| Mar 25, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 61 min |
| Mar 26, 1:48 AM CST | Flash Flood Warning | SHV | Cherokee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.